A 2-year-old girl was well until five days before admission, when she developed a fever. During this period, three visits to emergency departments and her pediatrician led to therapy with amoxicillin, cefaclor, and amoxicillin and clavulanic acid to treat otitis media. She became increasingly irritable and lethargic. On the day of admission, she had an episode of unresponsiveness with perioral cyanosis and gasping, whereupon she was stimulated by her father and briefly regained consciousness before falling asleep. She was brought to the emergency department, where her temperature was 38.1°C and she was initially verbal and interactive. During her evaluation, she developed unresponsiveness, cyanosis, and lip smacking, followed by clonus and tonic contractions of all extremities with poor respiratory effort. Following treatment with lorazepam and phenytoin, her seizures ceased, and she was admitted to the pediatric intensive care unit.